Menu
1-888-835-9428

Navigation

1-877-524-5885

Norco Overdose Signs and Treatment Overview

Norco overdose occurs when someone incidentally or accidentally takes more than the actual amount that is prescribed by the health care provider. Norco is a combination drug containing 2 pain killers, Acetaminophen and Hydrocodone. While Hydrocodone is an opioid analgesic, Acetaminophen is a Non-steroidal anti-inflammatory drug that enhances the effect of Hydrocodone. Norco overdose can be fatal. If there is any sign of Norco overdose, it is important to seek medical help immediately.

Signs of Norco overdose:

Norco contains two medications Acetaminophen and Hydrocodone. Signs of Acetaminophen overdose include vomiting, nausea, sweating, loss of appetite, stomach pain, and confusion or weakness. The symptoms explained above are the first signs to be noticed immediately after Acetaminophen overdose. Later signs and symptoms include dark urine, pain in the upper part of the stomach, and yellow coloration of the skin or the whites in the eyes.

Other overdose symptoms of Norco includes bloody or cloudy urine, chest pain or discomfort, change in consciousness, vomiting of blood, unpleasant breath odor, unconsciousness, sudden decrease in the amount of urine, stopping of heart, slow or irregular heartbeat, severe drowsiness, no muscle movement or tone, no blood pressure or pulse, lightheadedness, fainting or dizziness, increased sweating, general feeling of illness or discomfort, decreased awareness or responsiveness, cold and clammy skin, pinpoint pupils, blue lips, coma, and shallow breathing or no breathing.

Norco overdose treatment:

When symptoms of Norco overdose are visible, seek medical help immediately. Visible symptom of Norco overdose is to check patient pupil. If the person has pinpoint pupils, then it is important to get the emergency care number and call them right away. Before calling the emergency, the following information should be determined and kept ready which include

  • Patients age, condition and weight
  • The strength of Norco
  • The time it was swallowed
  • Quantities swallowed
  • Check if the medicine was prescribed for the patient or not.

The person should not be allowed to throw up unless otherwise directed by the health care provider or by the poison control. The first thing that should be done after an overdose including clearing the patients airway for enabling adequate respiration through assisted or controlled ventilation. Norco overdose causes severe breathing problem, which results in a lack of oxygen supply to brain tissues. This makes treatment procedure to start immediately, otherwise which will result in brain damage.

Naloxone hydrochloride is a narcotic antidote and is used as a great antidote in such cases for respiratory depression that occurs as a result of Hydrocodone overdose. However, Naloxone hydrochloride works effectively when given at the earliest. If the time of overdose and treatment time varies considerably, then repeated dosage of antidote might be required to enable proper respiration. In cases where Norco overdose does not create any respiratory or cardiovascular depression, then the use of Naloxone antidote is not necessary. Also, Naloxone comes with severe side effects, so it is not always the drug of choice for initial treatment.

To have a successful drug treatment, the patient should be enrolled in to a specialized detoxification program to receive proper care and treatment. Enrolling the addict into a drug rehabilitation program or a treatment facility will help to deal the underlying issues of Norco overdose and learn the necessary skills needed to move forward towards the recovery process.

Acetaminophen overdose may require gastric decontamination which can be done with the use of activated charcoal before N-acetyl cysteine is administered. N-acetyl cysteine is administered to prevent any further system absorption of acetaminophen in the body. Serum acetaminophen levels should be checked, if more than four hours have passed between acetaminophen overdose and the start of treatment procedure. Assessing serum acetaminophen levels helps to determine the hepatotoxicity levels. N-acetyl cysteine should be administered orally to prevent any further liver damage. In patients, who are not in a condition to accept oral N-acetyl cysteine, then intra venous administration of the drug is necessary.

Hepatotoxicity caused by Norco overdose mainly depends on the level of dosage and how early the intoxication process is started. This is why, it is important to prevent the body from further absorbing the drug through systemic methods. To bring out the patient from this severe intoxicated and overdosed condition, strong and continuous supportive therapies are needed.

1-877-524-5885

FIND A DRUG REHAB

Facts

1-888-835-9428

Supported Organizations: